Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 53, NWS Springfield, MO

July 7, 2025Shannon County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 7, 2025, 7:02 PM CDT for Shannon County, Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 7:02 PM CDT (00:02 UTC)
Expired
Jul 8, 2025, 1:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 157 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

745 
WGUS53 KSGF 080002
FFWSGF
MOC203-215-080600-
/O.NEW.KSGF.FF.W.0053.250708T0002Z-250708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
702 PM CDT Mon Jul 7 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Northwestern Shannon County in south central Missouri...
  East Central Texas County in south central Missouri...

* Until 100 AM CDT.

* At 702 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Raymondville, Hartshorn, Akers, Eunice, Yukon, Round Spring, 
  Current River State Park, Echo Bluff State Park and Ozark National 
  Scenic Riverways.

This includes the following low water crossings...
  Gladden Creek at Highway KK, Spring Valley at Highway N and Big 
  Creek at County Road 390.
This includes the following streams and drainages...
  Current River, Sinking Creek, North Prong Jacks Fork, South Ashley 
  Creek, Grassy Creek, North Fork Black Valley Creek, Hay Creek, 
  Barren Fork, Dry Bone Creek, Boyds Creek, Hobbs Branch, Casto 
  Valley Creek, Peters Creek, Brushy Creek, Arthur Creek, Gladden 
  Creek, Black Valley Creek, Indian Creek, Johnson Branch, Big 
  Creek, Spring Valley Creek, Little Hog Creek, and Hog Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3718 9187 3727 9198 3731 9193 3742 9165
      3742 9163 3742 9161 3742 9156 3742 9155
      3742 9150 3742 9148 3737 9142 3728 9135
      3725 9139 3721 9151 3720 9173

FLASH FLOOD...RADAR INDICATED

$$

Titus
1 follow-up statement
329 
WGUS73 KSGF 080555
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1255 AM CDT Tue Jul 8 2025

MOC203-215-080605-
/O.EXP.KSGF.FF.W.0053.000000T0000Z-250708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
1255 AM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING 
FOR NORTHWESTERN SHANNON AND EAST CENTRAL TEXAS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3718 9187 3727 9198 3731 9193 3742 9165
      3742 9163 3742 9161 3742 9156 3742 9155
      3742 9150 3742 9148 3737 9142 3728 9135
      3725 9139 3721 9151 3720 9173

$$

KP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:50 PM CDT, 12 minutes earlier. Its key messages:

  • Scattered showers and thunderstorm chances (30-55%) this afternoon and evening. Localized heavy rainfall and winds up to 50-60 mph is possible with strongest pulse storms.
  • More organized chances (50-65%) for showers and thunderstorms on Tuesday beginning early afternoon across the area. There is the potential for a few strong to severe thunderstorms, with damaging wind gusts of 50 to 60 mph in addition to localized heavy rainfall.
  • Additional rain chances (30-50%) persist through late week into next weekend. Highest chances occur in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s.
Area forecast discussion, Jul 7, 6:50 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
650 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- Scattered showers and thunderstorm chances (30-55%) this
  afternoon and evening. Localized heavy rainfall and winds up
  to 50-60 mph is possible with strongest pulse storms.

- More organized chances (50-65%) for showers and thunderstorms
  on Tuesday beginning early afternoon across the area. There
  is the potential for a few strong to severe thunderstorms,
  with damaging wind gusts of 50 to 60 mph in addition to
  localized heavy rainfall.

- Additional rain chances (30-50%) persist through late week
  into next weekend. Highest chances occur in the afternoon and
  evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to near 90. Lows in the upper 60s to lower 70s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 337 PM CDT Mon Jul 7 2025

Synoptic Overview:

Flow remains quasi-zonal to our north in the upper levels, with
the Ozarks placed between two transient shortwaves pulsing off
the parent flow to the north. A weak trailing surface boundary
has stalled across central Missouri, which is collocated along
the edge of a low-level moisture gradient. We are also sitting
along the northern edge of a low-level ridge of high pressure
focused over the Mid-South.

Storms Chances/Mode This Afternoon:

Broad 20-50% PoPs this afternoon, with highest (30-55%) chances
furthest south near the AR/MO state line. Overall confidence in
where rain will develop is low, but synoptic support will be
strongest furthest south along the edge of the high-pressure
ridge, with secondary forcing along the instability gradient
ahead of the front to the north.

Mode is expected to be pulse to pulse clusters, with questions
about coverage contributing to low confidence in precip chances
at a single point location. However, forecaster confidence in
occurrence of pulse storms somewhere in the forecast area this
afternoon is high.

Storm Hazards:

The pulse-y nature of the storms will make marginally severe damaging
winds 45-60 mph associated with collapsing storms the primary
severe hazard. DCAPE as high as 1500 J/kg and theta-e
differences >25 K provide an environment ripe for wet
microbursts in storms that develop robust updrafts.

However, the environment also remains very moist, and within a
weak shear regime with PW values 1.8-2", these pulse storms
will be very efficient rainfall producers. Localized rainfall
rates 1.5-2.5" per hour will be possible within these storms.
Additionally, behavior will likely be similar to yesterday
(slow-moving, potentially short periods of training off its own
outflow) which could increase residence time over a given area
and elevate rate-driven flash flood concerns, especially in
urban areas. Recent HRRR runs and 12Z HREF LPMMs indicate that
small pockets of 3-5" will be in the realm of possibility for
the strongest and longest-lasting storms.

Early afternoon mesoanalysis also shows 0-3km CAPE >75 J/kg and
a weak thermal ridge approaching the boundary, so brief funnels
or maybe a landspout could be sighted, especially further north
along the boundary mainly over central Missouri.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 337 PM CDT Mon Jul 7 2025

Tuesday:

Some models/12Z HREF members keep convection lingering through
the overnight hours and into early Tuesday morning, but
lingering convection won't make much of a difference in the
environment ahead of convection later in the day, with more than
enough instability (>3000 J/kg SBCAPE) and increasing shear
supporting more widespread development of thunderstorms as
opposed to pulsers as another round of upper-level energy moves
through the area. Late morning through the afternoon sees an
increase to 35-60% PoPs, which remain into the evening and
overnight hours.

The increased organization of storms brings an increased chance
of widespread MCS-driven damaging winds, with winds 50-65 mph
possible. Efficient rainfall rates keep elevated flash flood
concerns in the forecast, especially with more widespread
convection. Current model guidance suggests the strongest
portions of the organized MCS stays to our west in
Kansas/Oklahoma, but with favorable thermos especially in our
western counties, would not be surprised to see the SPC Slight
Risk (level 2/5) for severe storms be extended slightly into our
western counties.

Wednesday-Sunday:

The northern Plains shortwave that disrupts our early week zonal
flow pattern moves through the Great Lakes to the east, with the
passage of a 925/850mb front on Wednesday behind the MCS
bringing some dry air into the area. This will help mitigate
afternoon precip chances, especially furthest northwest, with
areas along and northwest of I-44 likely to stay dry Wednesday
(<25% chances). NBM QPF footprints suggest most areas stay dry
and the eastern Ozarks maybe seeing a few lingering sprinkles
Wednesday evening.

A shortwave ejects across the northern Plains again Thursday
before a stronger large-scale trough pushes across the central
CONUS on Friday. This will send a cold front surging south into
the weekend, keeping 20-35% PoPs each day through the weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 640 PM CDT Mon Jul 7 2025

Scattered showers and thunderstorms ongoing across south-central
Missouri, especially within the vicinity of the BBG terminal.
Numerous outflow boundaries have been produced by these storms,
causing variable wind directions in the vicinity and aftermath
of collapsed storms. Confidence in direct impact from storms
to the terminals over the next 6 hours is decreasing, especially
at KJLN/KSGF, so VCTS/TSRA mention has been taken out of those
TAFs.

Showers may continue across southern Missouri through the
overnight hours and into the early morning, with a lull across
the Missouri Ozarks around 12Z before reinitiation occurs late
Tuesday morning and into Tuesday afternoon, when thunderstorm
coverage begins increasing. All thunderstorms will bring outflow
boundaries and changing wind conditions, as well as heavy
rain/visibility obstructions.

Otherwise, light southerly winds through the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Camden
LONG TERM...Camden
AVIATION...Camden
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
355 PM CDT Mon Jul 7 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
355 PM CDT Mon Jul 7 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered pulse showers and thunderstorm chances (30-50%) this
afternoon and evening. The highest chances will be across
southern Missouri. Localized heavy rainfall may occur, along with
strong to marginally severe winds up to 50-60 mph winds in the
strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Greater chances (50-65%) for showers and thunderstorms on Tuesday
afternoon and evening. There is the potential for a few strong to
severe thunderstorms, with damaging wind gusts of 50 to 60 mph in
addition to the potential of localized heavy rainfall.

Additional rain chances (30-50%) persist through late week into
next weekend. Highest chances occur in the afternoon and
evenings.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Camden

In the hours before

Special weather statement, Jul 7, 3:37 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
337 PM CDT Mon Jul 7 2025

MOZ090-072100-
Greene MO-
337 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENE COUNTY
THROUGH 400 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Battlefield, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Battlefield, Galloway, and Turners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3717 9337 3725 9307 3712 9307 3709 9333
      3710 9335
TIME...MOT...LOC 2037Z 258DEG 12KT 3713 9330

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Nelson
Special weather statement, Jul 7, 4:00 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CDT Mon Jul 7 2025

MOZ090-091-072130-
Greene MO-Webster MO-
400 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WEBSTER COUNTY
THROUGH 430 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogersville, or 10 miles south of Strafford, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rogersville and Fordland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3715 9315 3722 9297 3710 9290 3709 9301
      3709 9315
TIME...MOT...LOC 2100Z 247DEG 15KT 3713 9304

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Nelson

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:17 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
Jul 8, 2:31 PM CDTSevere Thunderstorm WarningSGFCedar44 min
Jul 8, 2:44 PM CDTSevere Thunderstorm WarningSGFHickory, Polk46 min
Jul 8, 3:46 PM CDTSpecial Weather StatementSGFDallas29 min
Jul 8, 4:09 PM CDTSpecial Weather StatementSGFDade36 min
Jul 8, 5:14 PM CDTSpecial Weather StatementSGFBarton31 min
Jul 8, 6:18 PM CDTFlash Flood WarningSGFPhelps3 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.